This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Dr. F. W. Mann reports in the Medical Record some remarkable psychical symptoms following an overdose of this drug. The patient, a laborer of German birth, required treatment for a subacute rheumatic attack, for which was ordered a mixture containing two drachms of the salicylate in four ounces of mint water. This was to be taken in teaspoonful doses every second hour. Like many another German of his class, the patient thought that the more rapidly the remedy was ingested the more speedily the cure would be accomplished; he proceeded to swallow the whole four ounce mixture in the course of four hours. As the result of this overdose the patient began to have hallucinations, especially delusions of persecution. During the evening of that same day he became so troublesome to his friends that they felt constrained to call the aid of the police. The patient had to spend the
UNTOWARD EFFECTS FROM THE SALICYLATE OF SODIUM. JAMA. 1892;XVIII(19):594–595. doi:10.1001/jama.1892.02411230024012
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.